MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Model Number 72404282
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Purulent Discharge (1812); Unspecified Infection (1930); Inflammation (1932); Fluid Discharge (2686)
Date of Event 06/15/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, two weeks post-implant of this inflatable penile prosthesis, hyperemia of the surgical wound was observed with associated clear secretion.The patient was treated with several antibiotic therapy schemes and followed up with an infection specialist.The external appearance of the surgical wound worsened, and the secretion thickened to a purulent discharge.The device was explanted due to infection with a concurrent procedure performed to rescue the tissue.No further patient complications were reported.
 
Additional Manufacturer Narrative
There was no device available for analysis; therefore, no physical or visual analysis of the product could be performed.There was no report of a device performance allegation during treatment.The reported patient symptoms are a known risk associated with implant of these devices as indicated in the instructions for use (ifu).Based on the information available, a conclusion code of known inherent risk of device was assigned to this investigation.

Brand Name
AMS INFLATABLE PENILE PROSTHESIS
Common Device Name
DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
alyson harris
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key16305163
Report Number2124215-2023-04541
Device Sequence Number12463214
Product Code FHW
UDI-Device Identifier00878953003856
UDI-Public00878953003856
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date07/29/2022
Device Model Number72404282
Device Catalogue Number72404282
Device Lot Number0182649007
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/01/2023
Initial Report FDA Received Date02/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/29/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RESERVOIR MODEL#: 720182-01, LOT#: 1000590554.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Other;
Patient Age60 YR
Patient SexMale
Patient RaceWhite